MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number CB1413540080OTW
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was intending to use a chocolate balloon to treat a 130mm moderately calcified plaque lesion with 75% stenosis in the distal left superficial femoral artery (sfa) and popliteal artery.Severe tortuosity was reported in the 6mm diameter artery and joint replacement with leg frogged out in lateral position was reported in relation to patient¿s anatomy.A non medtronic 6fr sheath and a non medtronic 0.014 guidewire was used in the procedure.No embolic protection was used.There was no damage to the device packaging and no issues removing the device from its packaging.The device was prepped as per ifu with no issues.The device passed through a previously deployed stent.There was no resistance encountered when advancing the device and excessive force was not used.Access was maintained through the stent and the 0.35 guidewire and chocolate balloon were advanced through the previously deployed stent.The chocolate device was inflated using a bard inflation device with contrast/saline and was used to balloon the existing stent.An everflex stent was placed inside the first stent to open the vessel.It was reported that the chocolate balloon caught on the end of the everflex stent and crumpled the bottom of the stent and compromised it.No patient injury was reported.
 
Additional Manufacturer Narrative
The physician was using the chocolate below the newly deployed stent in the posterior tibial vessel.The chocolate balloon got caught on the stent as it was being removed post plasty.The edge of the stent was pulled up into its self.The stent was plastied open and another stent was put in to it.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: during removal the chocolate balloon was deflated and a stiffer wire was passed through the balloon.The chocolate balloon was then just pulled out, pulling the bottom of the stent with it.The bottom of the stent was pulled into its self.The entire balloon came out.If information is provided in the future, a supplemental report will be issued.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8443258
Report Number2183870-2019-00144
Device Sequence Number19345826
Product Code LIT
UDI-Device Identifier00763000115142
UDI-Public00763000115142
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberCB1413540080OTW
Device Lot NumberF180917500
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2019
Supplement Date Received by Manufacturer03/31/2019
04/10/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date04/03/2019
04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age74 YR